Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have been bleeding rectally, tried Prep H but no help. On hypertension medicine. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have been bleeding rectally x3wks, I believe it to be hemroids and have tried Prep H which did nothing, I also tried ice pack which helped temporarily. The thing is the last couple of days I have been really tired and SOB. Could my HH be droping? I feel stupid going to the ER for this but I do not have a regular MD. I am 64 with a hx of CAD, MI, HTN. I take HTN med only. Anything else I can try at home?
Posted Sat, 12 Oct 2013 in Women's Health
Answered by Dr. Rhea Chanda 59 minutes later
Brief Answer:
Hemorrhoids or anal fissures

Detailed Answer:

Most common causes of rectal bleeding is hemorrhoids or anal fissures . You should be examined by doctor to make a diagnosis . There are severe stages of hemorrhoids which require surgery to stop the bleeding . Its a simple short procedure called banding .

You can do some home remedies in the meantime . Avoid constipation and use a stool softener . Sit in a tub of hot water and it will reduce the swelling . Apply Anovate cream locally as it's a steroid to reduce the inflammation . I do suggest you see your doctor for a proctoscopy first .

Don't stop the Hypertension medications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor